MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM HEPATITIS C (AHCV); ANTI-HEPATITIS C (HCV)

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM HEPATITIS C (AHCV); ANTI-HEPATITIS C (HCV)
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside the united states customer observed a discordant hepatitis c (ahcv) negative patient result for a patient using the atellica im 1600 analyzer.The result was positive when tested by an alternate method.Quality control material was not tested.The interpretation of results section of the instructions for use states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the limitations section of the instructions for use states: "a negative test result does not exclude the possibility of exposure to or infection with hcv.Hcv antibodies may be undetectable in some stages of the infection and in some clinical conditions." siemens is investigating.
 
Event or Problem Description
The customer observed a discordant hepatitis c (ahcv) negative patient result for a patient using the atellica im 1600 analyzer.The result was positive when tested by an alternate method.The atellica im ahcv result was not reported to the physician.There are no reports that treatment was altered or prescribed or adverse health consequences due to the negative ahcv result.
 
Additional Manufacturer Narrative
The initial mdr 1219913-2022-00299 was filed on october 3, 2022.Additional information - october 25, 2022: siemens has completed the investigation into the report from a customer outside the united states regarding a discordant negative hcv result on a patient run on atellica im hepatitis c (hcv) kit lot 418.The sample reported positive on an alternate method- as well as western blot.The sample was not available to be tested in house.Based on the blot results the sample should have been considered indeterminate.As per the instructions for use for the blot test, an indeterminate result should not be used as a basis for diagnosis of hcv infection.Reactivity of >_1+ on one hcv antigen only may be non specific reactivity, an indication of past resolved infection, or an indication of early seroconversion.The further recommendation is retesting the patient 2-6 months later.In review of everything presented, it is possible this sample is from a patient with a very old infection that the blot also can not determine on the sample.It would be beneficial to know when the patient was diagnosed and treated to determine how old the potential infection was however this information was not provided.Siemens' recommendation is to discuss the interpretation of the blot results and to review sensitivity and specificity in the atellica im hcv ifu as compared to the customer data.The customer has not reported further discrepancies.The system is running as intended.No product non conformance was identified.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA IM HEPATITIS C (AHCV)
Common Device Name
ANTI-HEPATITIS C (HCV)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key15528002
Report Number1219913-2022-00299
Device Sequence Number2507279
Product Code MZO
UDI-Device Identifier00630414597867
UDI-Public00630414597867
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
P030056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2022
Device Model NumberN/A
Device Catalogue Number10995456
Device Lot Number418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown